MilliporeSigma
  • Home
  • Search Results
  • Citalopram and levosulpiride: a dangerous drug combination for QT prolongation.

Citalopram and levosulpiride: a dangerous drug combination for QT prolongation.

The American journal of emergency medicine (2013-07-31)
Sergio Agosti, Laura Casalino, Giovanni Bertero, Alessandro Burrone, Claudio Brunelli, Silvana Morelloni
ABSTRACT

We report the case of an 89-year-old female patient who presented to the emergency department after out-of-hospital cardiac arrest due to polymorphic ventricular tachycardia treated by public access defibrillation. The admission electrocardiogram (ECG) showed extreme QT prolongation (650 milliseconds) with recurrent episodes of nonsustained polymorphic ventricular tachycardia. Intravenous magnesium sulfate therapy was instituted. After history taking, it was found that the patient was on citalopram and that, 2 days prior to admission, she had begun treatment with levosulpiride. This drug combination resulted in marked prolongation of the QT interval that triggered the electrical storm.

MATERIALS
Product Number
Brand
Product Description

Sigma-Aldrich
(±)-Sulpiride
Sigma-Aldrich
(S)-(−)-Sulpiride, ≥98% (titration)
Supelco
(S)-(−)-Sulpiride, VETRANAL®, analytical standard